# SDR 2010FA0000497

- Difficulty date: May 13, 2010
- Submitted: May 20, 2010
- Operation: General aviation
- Aircraft: N798
- Make and model: Found FBA-2C1
- Aircraft serial: 33
- Aircraft time: 1,294 hours
- Engine: Lyc IO540*
- Engine time: 1,294 hours
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Baffle
- Part number: 56G23399
- Condition: Cracked
- Location: Oil System
- Part time: 329 hours
- Component part number: IO540L1C5
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ENGINE MAINTENANCE THAT REQUIRED THE REMOVAL OF THE OIL SUMP THE INTERNAL OIL SUMP BAFFLE (P/N 56G23399) WAS FOUND BADLY CRACKED (APPROX. 4" LONG) ON THE PAN SHEET, ALONGSIDE THE RIVET LINE FOR THE BACK BONE STIFFENER. ADDITIONALLY, 5 OF THE 6 MOUNTING HOLES WERE CRACKED, WITH 2 OF THEM BEING COMPLETELY BROKEN OUT IN A CIRCLE LEAVING THE BOLTS PROVIDING NO SUPPORT TO THE BAFFLE. UPON FURTHER EXAMINATION THERE WAS NO EVIDENCE OF THIS BAFFLE CONTACTING THE OIL SUMP AS REFERANCED IN LYCOMING SERVICE BULLETIN 579. THIS COMPONENT HAS 329.3 HOURS SINCE NEW.
